WIT Press

Green's Functions For Stochastic Heterogeneous Media

Price

Free (open access)

Paper DOI

10.2495/FD940191

Volume

9

Pages

9

Published

1994

Size

746 kb

Author(s)

G.D. Manolis & R.P. Shaw

Abstract

Green's functions for stochastic heterogeneous media G.D. Manolis" & R.P. Shaw& "Department of Civil Engineering, Aristotle University, Thessaloniki, Greece ABSTRACT Fundamental Green's functions are developed for the case of scalar wave propagation in a stochastic heterogeneous medium. The methodology employed combines an efficient derivation for Green's functions based on algebraic transformations with the perturbation approach. Although limited to specific heterogeneities and small randomness, the resulting expressions for the mean value and covariance matrix are obtained in closed form and can therefore be directly used in standard boundary integral equation formulations for stochastic problems. INTRODUCTION The mathematical description of heterogeneous media is a difficult proposition and solutions are known only for very specific types of heterogeneity within a given category of problems. Also, natural media invariably manifest variations that can be thought of a

Keywords